12,000

We have over 12,000 students, from over 100 countries, within one of the safest campuses in the UK

93%

93% of Lancaster students go into work or further study within six months of graduating

Home > Research > Publications & Outputs > Ring-shaped Andreev billiards in quantizing mag...
View graph of relations

« Back

Ring-shaped Andreev billiards in quantizing magnetic fields.

Research output: Contribution to journalJournal article

Published

Article number134514
Journal publication date21/04/2004
JournalPhysical Review B
Journal number13
Volume69
Number of pages7
Original languageEnglish

Abstract

We present a detailed semiclassical study of a clean disk-shaped insulator–normal-metal–superconductor hybrid system in a magnetic field. It is based on an exact secular equation that we derived within the microscopic Bogoliubov–de Gennes (BdG) formalism. Results obtained from a classification of electron and hole orbits are in excellent agreement with those from an exact numerical diagonalization of the BdG equation. Our analysis opens up different possibilities for determining thermodynamic properties of mesoscopic hybrid systems.